Alert archive / Colorado / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS Denver/Boulder, CO

July 3, 2009Morgan County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 3, 2009, 10:12 PM MDT for Morgan County, Colorado. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2009, 10:12 PM MDT (04:12 UTC)
Expired
Jul 4, 2009, 3:08 AM MDT
In force
5 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Morgan County, CO

The radar

The Denver radar (KFTG), 89 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 11:27 PM MDTFLOODFort Morgan, COWATER 3 FEET DEEP ON COUNTY ROAD 20. 2 INCHES OF RAIN MEASURED IN RAIN GAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1916 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 040412
FFWBOU
COC087-040615-
/O.NEW.KBOU.FF.W.0010.090704T0412Z-090704T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1012 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 1215 AM MDT

* AT 1009 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING IN CENTRAL MORGAN COUNTY...ESPECIALLY IN FORT MORGAN.
  THE STORM THAT PRODUCED THE FLOODING WAS LOCATED 5 MILES NORTH 
  OF GARY...OR 14 MILES SOUTHEAST OF FORT MORGAN. THIS STORM WAS 
  MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOG LANE
  VILLAGE...GARY...FORT MORGAN...BRUSH AND ADENA SCHOOL.

THE MORGAN COUNTY SHERIFF REPORTED AREAS OF FORT MORGAN FLOODED TO A 
DEPTH OF TWO AND ONE HALF FEET DEEP...WITH LESSER FLOODING IN LOG 
LANE VILLAGE. RADAR INDICATES THAT THE AREA OF HEAVY RAIN EXTENDS 
SOUTHEAST OF FORT MORGAN TOWARD GARY...AND FLOODING IS LIKELY 
OCCURRING IN THESE AREAS AS WELL. THESE AREAS RECEIVED UP TO 1.5 
INCHES OF RAIN IN 30 MINUTES.

OFFICIALS ALSO REPORTED NUMEROUS DOWNED TREES AND POWER LINES IN 
FORT MORGAN. ASSUME ANY DOWNED POWER LINES ARE LIVE...AND STAY OUT 
OF STANDING WATER IN AREAS OF DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

&&

LAT...LON 4024 10347 4008 10347 4000 10348 4000 10371
      4020 10391 4032 10381

$$
GIMMESTAD
2 follow-up statements
000 
WGUS55 KBOU 040615
FFWBOU
COC087-041215-
/O.EXT.KBOU.FF.W.0010.000000T0000Z-090704T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1215 AM MDT SAT JUL 4 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 615 AM MDT

* AT 1208 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM A THUNDERSTORM THIS EVENING CONTINUES IN THE CITY OF 
FORT MORGAN. STREETS AND SOME COUNTY ROADS REMAIN UNDER 2-3 FEET OF 
WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4024 10347 4008 10347 4000 10348 4000 10371
      4020 10391 4032 10381

$$


SWE
000 
WGUS75 KBOU 040908
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
308 AM MDT SAT JUL 4 2009

COC087-040912-
/O.CAN.KBOU.FF.W.0010.000000T0000Z-090704T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
308 AM MDT SAT JUL 4 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MORGAN
COUNTY...

LAW ENFORCEMENT AND EMERGENCY MANAGERS INDICATED FLOOD WATERS HAVE 
SUBSIDED IN THE TOWN OF FORT MORGAN AND FLASH FLOODING IS NO LONGER 
EXPECTED. THERE IS STILL SOME RESIDUAL MINOR FLOODING...ESPECIALLY 
ACROSS THE SOUTHEAST SECTIONS OF FORT MORGAN...ESPECIALLY SOUTH OF 
INTERSTATE 76 AND EXTENDING EASTWARD TOWARDS COUNTY ROAD 21.

CONSIDERABLE DEBRIS REMAINS IN FORT MORGAN WITH NUMEROUS DOWNED 
TREES FROM THE STRONG WINDS LAST EVENING.  

LAT...LON 4024 10347 4008 10347 4000 10348 4000 10371
      4020 10391 4032 10381

$$


SWE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:50 PM MDT, 7 hours 22 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM MDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT FRI JUL 3 2009

.SHORT TERM...SHORT WAVE CURRENTLY MOVING ACROSS CENTRAL COLORADO IS
ENHANCING SHOWERS AND THUNDERSTORMS ACROSS THE AREA.  AN EXTRA
EXTENSION OF THE SHORT WAVE SHOWN ON SATELLITE WHICH WAS NOT
CAPTURED BY MODELS IS EXPECTED TO CONTINUE THIS ACTIVITY THROUGH THE
AFTERNOON AND EVENING. DEWPOINTS IN THE 50S AND 60S WILL HELP WITH
THE INSTABILITY. MOISTURE FROM THE SOUTHWEST CONTINUES TO RIDE OVER
THE RIDGE TO ADD TO THE AVAILABLE MOISTURE...CONTRIBUTING TO THE
PRECIPITABLE WATER VALUES OVER AN INCH THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING OFF OF THE MOUNTAINS
AND FOOTHILLS ONTO THE PLAINS THIS EVENING. A THERMAL LOW OVER THE
KANSAS AND COLORADO BORDER WILL SERVE AS A FOCUS FOR LOW LEVEL
CONVERGENCE AND WITH ENOUGH SHEAR...A CHANCE EXISTS FOR SOME
THUNDERSTORMS TO REACH SEVERE CRITERIA OVER THE PLAINS ESPECIALLY AS
THE SHORTWAVE PASSES OVERHEAD LATE THIS AFTERNOON. THE SHEAR WILL
ALLOW THE STORMS TO POSSIBLY PRODUCE HEAVY RAIN...LARGE HAIL AND
STRONG GUSTY WINDS. A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT
THIS LATE AFTERNOON AND EVENING FOR THE FAR EASTERN PLAINS AS A
RESULT. A COLD FRONT ON THE BACK OF THE SHORTWAVE WILL SLIDE SOUTH
OVER NORTHEASTERN COLORADO KEEPING PRECIP CHANCES THOUGH
MIDNIGHT...EVEN THOUGH GOOD QG DESCENT WILL BE OVER THE FORECAST
AREA. PRECIP SHOULD END SHORTLY AFTER MIDNIGHT THOUGH AS THE
SUBSIDENT AIRMASS BEHIND THE COLD FRONT BECOMES DOMINANT.

UPSLOPE FLOW AFTER THE COLD FRONT WILL KEEP DEWPOINTS IN THE 50S AND
60S OVER THE PLAINS TOMORROW. MOISTURE ADVECTED FROM THE SOUTHWEST
WILL STILL BE OVER THE STATE AS WEAK UPPER DISTURBANCES BRING SOME
WEAK QG ASCENT.  ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING.
TEMPERATURES WILL BE A FEW DEGREES COOLER TOMORROW FROM THE COLD
FRONT...BUT STILL STAY IN THE LOWER TO MID 80S.

.LONG TERM...MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED THROUGH SUNDAY.  THE ATMOSPHERE WILL REMAIN RATHER
UNSTABLE WITH DAYTIME HEATING AND EMBEDDED WEAK DISTURBANCES.  ONE
SUCH DISTURBANCE IS NOW SEEN OVER THE NORTHERN CALIFORNIA/NEVADA
BORDER...AND PER THE Q-G VERTICAL MOTION FIELDS IS SHOWN TO REACH
THE FORECAST AREA SATURDAY NIGHT.  THIS SHOULD HELP STORM COVERAGE
SATURDAY EVENING...WHILE SUPERCELL POTENTIAL AND SEVERE WEATHER
THREAT ON THE PLAINS WILL BE SUPPORTED BY 0-6KM BULK SHEAR OF 20-25
M/S.

ON SUNDAY...BOTH THE NAM AND GFS WANT TO DRY IT OUT ALONG THE FRONT
RANGE AND SHIFT THE THETA-E AXIS EASTWARD ACROSS THE PLAINS.  THERE
IS SOME UNCERTAINTY WITH REGARD TO THIS AS HIGH PRESSURE OVER THE
CENTRAL PLAINS COULD PROMOTE STRONGER SOUTHEASTERLY FLOW AND A
DENVER CYCLONE WHICH WOULD HELP THE MOISTURE HOLD IN PLACE ACROSS
MOST OF THE FRONT RANGE.  AT THIS TIME...WILL HAVE TO BROADBRUSH THE
AREA WITH SCATTERED POPS GIVEN THE UNCERTAINTY ON THE MESOSCALE
FEATURES AND AMOUNT OF LOW LEVEL MOISTURE.  AGAIN...THERE WILL BE A
THREAT OF MORE SEVERE STORMS WITH SUFFICIENT SHEAR AND INSTABILITY.

BY MONDAY...THE AIRMASS SHOULD BEGIN TO STABILIZE AND WARM ALOFT AS
UPPER RIDGE BEGINS TO AMPLIFY JUST A BIT.  HOWEVER...WE ARE STILL IN
NORTHWEST FLOW ALOFT SO LOW POPS ARE STILL JUSTIFIED...ESPECIALLY
WITH LOW LEVEL MOISTURE LURKING OVER THE PLAINS.

TUESDAY THROUGH FRIDAY WILL FEATURE MUCH DRIER AND WARMER SOUTHWEST
FLOW ALOFT.  TEMPERATURES ARE EXPECTED TO PUSH INTO THE 90S FOR
HIGHS ACROSS THE PLAINS WITH 700 MB READINGS RISING TO AROUND 20C.
ANY STORMS WILL BE HIGH BASED AND PRODUCE MAINLY GUSTY WINDS AND
ONLY LIGHT RAINFALL.  MOISTURE WILL HAVE A TENDENCY TO INCREASE
UNDER THE RIDGE SO STORM COVERAGE MAY INCREASE JUST SLIGHTLY BY THE
END OF NEXT WEEK.

&&

.AVIATION...SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE
THROUGH 02Z...WITH CEILINGS OVERALL EXPECTED TO REMAIN ABOVE 6000
FEET. WINDS WILL TURN NORTHERLY AROUND 03Z AS A COLD FRONT SLIDES
SOUTH OVER THE FORECAST AREA. AIRMASS WILL DRY OUT AFTER 06Z
HOWEVER.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, Jul 3, 11:03 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1103 AM MDT FRI JUL 03 2009

COZ030>051-041200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1103 AM MDT FRI JUL 03 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY
EVENING.  DEPENDING ON IF MAXIMUM TEMPERATURES GET WARM
ENOUGH...THERE COULD BE MORE IN COVERAGE. THE MAIN THREAT WITH THE
THUNDERSTORMS WILL BE HEAVY RAIN. THERE WILL BE A SLIGHT CHANCE FOR
A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS THIS
AFTERNOON OVER THE PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
DURING THE UPCOMING HOLIDAY WEEKEND. SUFFICIENT WIND SHEAR AND
INSTABILITY WILL BE PRESENT TO BRING A THREAT OF SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THROUGH MONDAY.

THUNDERSTORMS CHANCES AND INTENSITY WILL DECREASE SIGNIFICANTLY FOR
TUESDAY THROUGH THURSDAY AS A DRIER AND MUCH WARMER AIRMASS SPREADS
ACROSS COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON.

KRIEDERMAN/BARJENBRUCH

In the hours before

Special weather statement, Jul 3, 4:43 PM MDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
443 PM MDT FRI JUL 3 2009

COZ036-039-040-043-032315-
CENTRAL AND SOUTH WELD COUNTY CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
443 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN JEFFERSON COUNTY
  SOUTHWESTERN ARAPAHOE COUNTY
  SOUTHEASTERN BOULDER COUNTY
  WESTERN ADAMS COUNTY
  SOUTHWESTERN DENVER COUNTY
  SOUTHWESTERN WELD COUNTY
  BROOMFIELD COUNTY

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND
GUSTS TO AROUND 50 MPH AND BRIEF HEAVY RAINFALL.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR LAFAYETTE TO 3 MILES
NORTHWEST OF ARVADA TO 3 MILES WEST OF GOLDEN TO 2 MILES EAST OF
KITTREDGE...OR ALONG A LINE EXTENDING FROM 21 MILES NORTH OF DENVER
TO 12 MILES NORTHWEST OF DENVER TO 16 MILES WEST OF DENVER TO 17
MILES WEST OF DENVER...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...TINY TOWN...SUPERIOR...SHERIDAN...ROCKY FLATS...RED
ROCKS PARK...MORRISON...LOUISVILLE...LAFAYETTE...KITTREDGE...INDIAN
HILLS...IDLEDALE...GREENWOOD VILLAGE...FREDERICK...FORT LUPTON...
FIRESTONE...FEDERAL HEIGHTS...ERIE...DACONO...BRIGHTON...WESTERN
CENTENNIAL...WHEAT RIDGE...WESTMINSTER...THORNTON...NORTHGLENN...
NORTHERN LITTLETON...LAKEWOOD...GOLDEN...ENGLEWOOD...DENVER...
COMMERCE CITY...BROOMFIELD AND ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO 0NE INCH IN A HALF
AN HOUR.

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 4015 10472 3959 10491 3959 10533 3980 10530
      3992 10518 4013 10507
TIME...MOT...LOC 2242Z 265DEG 18KT 4002 10507 3985 10510
          3974 10523 3964 10523

RJK
Special weather statement, Jul 3, 4:54 PM MDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
454 PM MDT FRI JUL 3 2009

COZ050-051-032345-
SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-
454 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EASTERN SEDGWICK COUNTY
  NORTHEASTERN PHILLIPS COUNTY

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF
JULESBURG...MOVING EAST AT 25 MPH. ADDITIONAL STORMS WERE DEVELOPING
SOUTHWARD INTO NORTH CENTRAL PHILLIPS COUNTY.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE
CORNER...PLEASANT VALLEY...JULESBURG...FAIRFIELD AND AMHERST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4051 10205 4069 10251 4100 10234 4100 10210
      4100 10205
TIME...MOT...LOC 2254Z 286DEG 22KT 4096 10231

GIMMESTAD
Local storm report, Jul 3, 5:45 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 SW STRASBURG          39.71N 104.33W
07/03/2009  M1.75 INCH       ARAPAHOE           CO   AMATEUR RADIO

            WATCHING WHEAT FIELD BEING DESTROYED

0537 PM     HAIL             4 S STRASBURG           39.68N 104.30W
07/03/2009  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            COUNTY ROAD 149

0344 PM     HAIL             1 NE ERIE               40.04N 105.03W
07/03/2009  E1.00 INCH       WELD               CO   TRAINED SPOTTER

0323 PM     HAIL             3 W PLATTEVILLE         40.22N 104.88W
07/03/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            HWY 66 AND COUNTY ROAD 19.

&&

BENTON
Local storm report, Jul 3, 6:56 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
656 PM MDT FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND GST     8 S AGATE               39.35N 103.95W
07/03/2009  E60.00 MPH       ELBERT             CO   TRAINED SPOTTER

            BLOWING DEBRIS

0540 PM     HAIL             2 SW STRASBURG          39.71N 104.33W
07/03/2009  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            WATCHING WHEAT FIELD BEING DESTROYED

0537 PM     HAIL             4 S STRASBURG           39.68N 104.30W
07/03/2009  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            COUNTY ROAD 149

0344 PM     HAIL             1 NE ERIE               40.04N 105.03W
07/03/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0323 PM     HAIL             3 W PLATTEVILLE         40.22N 104.88W
07/03/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            HWY 66 AND COUNTY ROAD 19.

&&

BENTON
Special weather statement, Jul 3, 7:08 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
708 PM MDT FRI JUL 3 2009

COZ046-047-040200-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
708 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL LINCOLN COUNTY
  EAST CENTRAL ELBERT COUNTY

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
LIMON...MOVING EAST AT 35 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIMON...
HUGO...GENOA AND ARRIBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3897 10345 3920 10392 3945 10380 3948 10316
      3914 10315
TIME...MOT...LOC 0108Z 283DEG 29KT 3933 10375

GIMMESTAD
Local storm report, Jul 3, 9:41 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
941 PM MDT FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     9 S NEW RAYMER          40.48N 103.83W
07/03/2009  E60.00 MPH       MORGAN             CO   TRAINED SPOTTER

            SUSTAINED WIND SPEEDS ESTIMATED 30-40 MPH WITH NUMEROUS
            HIGHER GUSTS.

0643 PM     TSTM WND GST     8 S AGATE               39.35N 103.95W
07/03/2009  E60.00 MPH       ELBERT             CO   TRAINED SPOTTER

            BLOWING DEBRIS

0540 PM     HAIL             2 SW STRASBURG          39.71N 104.33W
07/03/2009  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            WATCHING WHEAT FIELD BEING DESTROYED

0537 PM     HAIL             4 S STRASBURG           39.68N 104.30W
07/03/2009  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

            COUNTY ROAD 149

0344 PM     HAIL             1 NE ERIE               40.04N 105.03W
07/03/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0323 PM     HAIL             3 W PLATTEVILLE         40.22N 104.88W
07/03/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            HWY 66 AND COUNTY ROAD 19.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:16 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert44 min
Jul 3, 7:08 PM MDTSpecial Weather StatementBOULincoln52 min
Jul 3, 9:04 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld29 min
Jul 3, 9:45 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington45 min
Jul 3, 10:26 PM MDTSevere Thunderstorm WarningBOUWashington33 min
Jul 4, 3:43 PM MDTSevere Thunderstorm WarningBOUAdams, Weld62 min
Jul 4, 5:11 PM MDTAreal Flood AdvisoryBOUDouglas94 min
Jul 4, 5:24 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert24 min

Nearby

Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.